Alert archive / Wisconsin / Winter Weather Advisories in 2016

Winter Weather Advisory 8, NWS Twin Cities, MN

March 15, 20164 counties in Wisconsin; Chisago County, Kanabec County, Mille Lacs County, Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Mar 15, 2016, 3:11 PM CDT for 4 counties in Wisconsin; Chisago County, Kanabec County, Mille Lacs County, Minnesota. It took effect at Mar 16, 2016, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2016, 3:11 PM CDT (20:11 UTC)
In effect from
Mar 16, 2016, 10:00 AM CDT
Expired
Mar 17, 2016, 12:56 AM CDT
In force
15 hr
Issued by
NWS Twin Cities, MN

Counties Chisago County, MN, Kanabec County, MN, Mille Lacs County, MN, Barron County, WI, Chippewa County, WI, Polk County, WI, Rusk County, WI

The radar

The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WWUS43 KMPX 152011
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT TUE MAR 15 2016

...RAIN WILL CHANGE TO SNOW TOMORROW...

.WIDESPREAD RAIN MOVING THROUGH THE REGION WILL CHANGE TO HEAVY
SNOW TOMORROW ACROSS PARTS OF CENTRAL MN AND WEST CENTRAL WI. ONCE
THE CHANGEOVER OCCURS...HEAVY SNOWFALL RATES ARE LIKELY WHICH
WILL ALLOW ROADS TO BECOME SNOW COVERED QUICKLY. GENERALLY 2 TO 5
INCHES OF SNOW IS POSSIBLE IN THE ADVISORY AREA BY THURSDAY...WITH
ISOLATED AMOUNTS NEAR 6 INCHES POSSIBLE. VISIBILITY WILL BE VERY
LOW AT TIMES ONCE THE CHANGEOVER TO SNOW OCCURS. TRAVELERS ARE
URGED TO USE CAUTION ON THE ROADWAYS.

MNZ044-045-053-WIZ014>016-027-160415-
/O.NEW.KMPX.WW.Y.0008.160316T1500Z-160317T1200Z/
MILLE LACS-KANABEC-CHISAGO-POLK-BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...PRINCETON...MORA...CENTER CITY...
OSCEOLA...RICE LAKE...LADYSMITH...CHIPPEWA FALLS
311 PM CDT TUE MAR 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10
AM WEDNESDAY TO 7 AM CDT THURSDAY.

* TIMING...RAIN WILL CHANGE TO SNOW TOMORROW MORNING THROUGH THE
  AFTERNOON.

* MAIN IMPACT...SNOW ACCUMULATION OF 2 TO 5 INCHES WITH ISOLATED 6
  INCH AMOUNTS ARE POSSIBLE BY THURSDAY WHICH WILL MAKE FOR
  DIFFICULT TRAVEL TOMORROW AFTERNOON AND TOMORROW NIGHT.

* OTHER IMPACTS...15 TO 25 MPH WINDS WITH THE FALLING SNOW WILL
  MAKE FOR LITTLE TO NO VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
6 follow-up statements
853 
WWUS43 KMPX 160123
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
823 PM CDT TUE MAR 15 2016

...RAIN WILL CHANGE TO SNOW TOMORROW...

.WIDESPREAD RAIN MOVING THROUGH THE REGION WILL CHANGE TO SNOW
TOMORROW ACROSS PARTS OF CENTRAL MN AND WEST CENTRAL WI. ONCE THE
CHANGEOVER OCCURS...SNOWFALL RATES ARE EXPECTED TO BECOME
SUFFICIENT TO CAUSE ROADS TO BECOME SNOW COVERED QUICKLY.
GENERALLY 2 TO 5 INCHES OF SNOW IS POSSIBLE IN THE ADVISORY AREA
BY THURSDAY... WITH ISOLATED AMOUNTS NEAR 6 INCHES POSSIBLE.
VISIBILITY WILL BE VERY LOW AT TIMES ONCE THE CHANGEOVER TO SNOW
OCCURS. TRAVELERS ARE URGED TO USE CAUTION ON THE ROADWAYS.

MNZ044-045-053-WIZ014>016-027-161100-
/O.CON.KMPX.WW.Y.0008.160316T1500Z-160317T1200Z/
MILLE LACS-KANABEC-CHISAGO-POLK-BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...PRINCETON...MORA...CENTER CITY...
OSCEOLA...RICE LAKE...LADYSMITH...CHIPPEWA FALLS
823 PM CDT TUE MAR 15 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 7 AM CDT THURSDAY...

* TIMING...RAIN WILL CHANGE TO SNOW TOMORROW MORNING THROUGH THE 
  AFTERNOON. 

* MAIN IMPACT...SNOW ACCUMULATION OF 2 TO 5 INCHES WITH ISOLATED 
  6 INCH AMOUNTS ARE POSSIBLE BY THURSDAY WHICH WILL MAKE FOR 
  DIFFICULT TRAVEL TOMORROW AFTERNOON AND TOMORROW NIGHT. 

* OTHER IMPACTS...15 TO 25 MPH WINDS WITH THE FALLING SNOW WILL 
  MAKE FOR LITTLE TO NO VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
800 
WWUS43 KMPX 160832
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 AM CDT WED MAR 16 2016

...RAIN CHANGING TO SNOW...

.RAIN WILL CHANGE TO SNOW TODAY ACROSS PARTS OF EASTERN MN AND
WEST CENTRAL WI. EXPECT ABOUT 1 TO 3 INCHES OF SNOW ACROSS AREA
BY THE TIME THE SNOW ENDS ON THURSDAY. TRAVELERS ARE URGED TO USE
CAUTION ON THE ROADWAYS IF THEY BECOME SNOW COVERED.

MNZ044-045-053-WIZ014>016-027-161645-
/O.CON.KMPX.WW.Y.0008.160316T1500Z-160317T1200Z/
MILLE LACS-KANABEC-CHISAGO-POLK-BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...PRINCETON...MORA...CENTER CITY...
OSCEOLA...RICE LAKE...LADYSMITH...CHIPPEWA FALLS
332 AM CDT WED MAR 16 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 AM CDT THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 7 AM CDT THURSDAY. 

* EXPECT WET SNOW TO DEVELOP AROUND 10 AM AND THEN DIMINISH 
  AROUND 7 AM THURSDAY. 

* TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

JRB
221 
WWUS43 KMPX 161611
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1111 AM CDT WED MAR 16 2016

...SNOW CONTINUING INTO TONIGHT FOR NORTHWEST WISCONSIN...

.RAIN HAS CHANGED OVER TO SNOW FOR AREAS ALONG AND NORTH OF US-8
AND EAST OF STATE HIGHWAY 35 IN NORTHWEST WISCONSIN. THIS SNOW
WILL CONTINUE THROUGH THE AFTERNOON BEFORE TAPERING OFF TONIGHT.
EXPECT ABOUT 1 TO 3 INCHES OF SNOW ACROSS AREA BY THE TIME THE
SNOW ENDS ON THURSDAY. TRAVELERS ARE URGED TO USE CAUTION ON THE
ROADWAYS IF THEY BECOME SNOW COVERED.

MNZ044-045-053-WIZ027-161715-
/O.CAN.KMPX.WW.Y.0008.000000T0000Z-160317T1200Z/
MILLE LACS-KANABEC-CHISAGO-CHIPPEWA-
INCLUDING THE CITIES OF...PRINCETON...MORA...CENTER CITY...
CHIPPEWA FALLS
1111 AM CDT WED MAR 16 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 


$$

WIZ014>016-170015-
/O.CON.KMPX.WW.Y.0008.000000T0000Z-160317T1200Z/
POLK-BARRON-RUSK-
INCLUDING THE CITIES OF...OSCEOLA...RICE LAKE...LADYSMITH
1111 AM CDT WED MAR 16 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* EXPECT WET SNOW TO DEVELOP AROUND 10 AM AND THEN DIMINISH 
  AROUND 7 AM THURSDAY. 

* TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$
915 
WWUS43 KMPX 162053
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT WED MAR 16 2016

...SNOW CONTINUING INTO TONIGHT FOR NORTHWEST WISCONSIN...

.SNOW CONTINUES THIS AFTERNOON FOR AREAS ALONG AND NORTH OF US-8
AND EAST OF US-63 IN NORTHWEST WISCONSIN AND WILL NOT START TO
TAPER OFF BEFORE UNTIL THIS EVENING. EXPECT ABOUT 1 TO 3 INCHES
OF SNOW ACROSS THE ADVISORY AREA BY THE TIME THE SNOW ENDS ON
TONIGHT. TRAVELERS ARE URGED TO USE CAUTION ON THE ROADWAYS IF
THEY BECOME SNOW COVERED.

WIZ014-162200-
/O.CAN.KMPX.WW.Y.0008.000000T0000Z-160317T1200Z/
POLK-
INCLUDING THE CITY OF...OSCEOLA
353 PM CDT WED MAR 16 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 

$$

WIZ015-016-170500-
/O.EXT.KMPX.WW.Y.0008.000000T0000Z-160317T0600Z/
BARRON-RUSK-
INCLUDING THE CITIES OF...RICE LAKE...LADYSMITH
353 PM CDT WED MAR 16 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* EXPECT WET SNOW TO SLOWLY DIMINISH THIS EVENING.

* TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$
405 
WWUS43 KMPX 170207
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
907 PM CDT WED MAR 16 2016

...SNOW DIMINISHING TONIGHT...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR RUSK COUNTY
UNTIL 1 AM THURSDAY MORNING. SNOW CONTINUES EARLY TONIGHT IN RUSK
COUNTY...ESPECIALLY FROM LADYSMITH ON EAST. THE SNOW WILL TAPER
OFF AROUND MIDNIGHT. TOTAL SNOW ACCUMULATION ACROSS THE ADVISORY
AREA WILL BE UP TO 3 INCHES BY THE TIME THE SNOW ENDS. TRAVELERS
ARE URGED TO USE CAUTION TONIGHT WITH TEMPERATURES HOVERING AROUND
THE FREEZING MARK.

WIZ015-170315-
/O.CAN.KMPX.WW.Y.0008.000000T0000Z-160317T0600Z/
BARRON-
INCLUDING THE CITY OF...RICE LAKE
907 PM CDT WED MAR 16 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 

NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED. 

$$

WIZ016-170600-
/O.CON.KMPX.WW.Y.0008.000000T0000Z-160317T0600Z/
RUSK-
INCLUDING THE CITY OF...LADYSMITH
907 PM CDT WED MAR 16 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* EXPECT WET SNOW TO SLOWLY DIMINISH THROUGH MIDNIGHT.

* TOTAL WET SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS WITH TEMPERATURES NEAR THE
  FREEZING MARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$
865 
WWUS43 KMPX 170556
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1256 AM CDT THU MAR 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

.THE SNOW HAS ENDED ACROSS THE REGION.

WIZ016-170700-
/O.CAN.KMPX.WW.Y.0008.000000T0000Z-160317T0600Z/
RUSK-
INCLUDING THE CITY OF...LADYSMITH
1256 AM CDT THU MAR 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 

$$

JRB

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Mar 15, 7:09 AM CDT, 8 hours 2 minutes earlier.

Area forecast discussion, Mar 15, 7:09 AM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 AM CDT TUE MAR 15 2016

.UPDATE...FOR 12Z AVIATION DISCUSSION BELOW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 407 AM CDT TUE MAR 15 2016

EARLY MORNING WATER VAPOR IMAGERY DEPICTS A TRANSIENT SHORTWAVE
TROUGH OVER THE CENTRAL ROCKIES. THIS FEATURE...FORECAST TO
STRENGTHEN TODAY AND BECOME NEGATIVELY TILTED TONIGHT...WILL BE THE
MAIN DRIVER IN THE WEATHER THIS WEEK. THE RELATED SURFACE LOW LIES
JUST TO THE WEST OF THE AREA EARLY THIS MORNING...AND WILL PUSH
ACROSS THE AREA TONIGHT INTO WEDNESDAY. AVAILABLE MOISTURE FOR
PRECIPITATION IS CERTAINLY NOT A QUESTION FOR THIS EVENT...NOR IS
FORCING OR DYNAMICS. HAVE INCLUDED 80-100 PERCENT POPS FOR
CENTRAL/SOUTH CENTRAL MN AND WEST CENTRAL WI TODAY AND TONIGHT.
PRECIPITABLE WATER VALUES INCREASE TO AROUND ONE INCH BY THIS
AFTERNOON. GIVEN THE PROLONGED PERIOD OF LIFT FORECAST OVER EAST
CENTRAL MN AND WEST CENTRAL WI...PRECIP AMOUNTS IN THE ONE TO TWO
INCH RANGE LOOK REASONABLE ALONG/EAST OF THE INTERSTATE 35 CORRIDOR
BY 12Z WEDNESDAY...WITH HIGHER ISOLATED TOTALS AROUND 3 INCHES WHERE
THUNDERSTORMS BRING BURSTS OF HEAVIER RAIN.

ALSO OF NOTE WILL BE THE WINDS...AS THE SURFACE LOW DEEPENS TO
AROUND 985MB BY 12Z WEDNESDAY. SUSTAINED 20-25 KTS WITH GUSTS TO 35
KTS APPEAR LIKELY LATE TONIGHT INTO WEDNESDAY MORNING...BUT THAT IS
ONLY THE BEGINNING OF STRONGER WINDS TO COME /SEE LONG TERM DISCUSSION/.
ADDITIONALLY...TEMPERATURES WILL NOT TRAVEL FAR FROM THEIR DAYBREAK
VALUES IN THE UPPER 40S/50S...GIVEN THE PERSISTENT LOW CLOUDS AND
ELEVATED DEWPOINTS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 407 AM CDT TUE MAR 15 2016

SUN WILL BE HARD TO COME BY IN THE EXTENDED PERIOD. TEMPERATURES
WILL BE NEAR THE SEASONAL AVERAGE FOR MID MARCH...BUT EXPECT
OVERCAST SKIES AND PERIODS OF LIGHT RAIN OR SNOW SHOWERS. THE
BIGGEST CONCERN ARE THE WINDS ON WEDNESDAY MORNING AS THE SURFACE
LOW DEEPENS TO THE EAST. FORECAST SOUNDINGS OFF THE GFS SHOW MID
60KT WINDS ATOP THE CHANNEL AT H800. ALTHOUGH THESE EXACT VALUES
WONT HAPPEN...IT DOES INDICATE THE EXTREME POWER WITH THIS
SYSTEM. GIVEN THE OVERALL SET UP WITH THE UPPER LEVEL JET FORCING
DOWN TO THE SURFACE CYCLONE INTENSIFICATION...DECIDED A HIGH WIND
WATCH WAS WARRANTED. THE STRONGEST WINDS WILL DEPEND ON WHERE THE
SURFACE LOW TRACKS. EVENTUALLY THE PRECIPITATION WILL CHANGE OVER
TO SNOW...AND COULD SEE A COUPLE OF INCHES ACROSS THE NORTHERN
COUNTIES LATE WEDNESDAY INTO THURSDAY.

A LOOK AT THE UPPER LEVEL JET ON THE NORTH AMERICAN PROJECTION
SHOWS THE TRANSITION FROM A FAST ZONAL FLOW TO A SERIES OF CUTOFF
HIGHS AND LOWS BY FRIDAY. THIS MEAN A SLOW DOWN IN THE WEATHER
PATTERN. IN PARTICULAR...THE UPPER MIDWEST WILL SEE A PROLONGED
PERIOD OF LOW CLOUDS AND OCCASIONAL RAIN OR SNOW SHOWERS AS AN
EASTERLY JET AT 300MB IS EXPECTED THURSDAY INTO FRIDAY. CLOUDY
COOL WEATHER WILL LAST AT LEAST THROUGH THE WEEKEND.

BEYOND THAT FORECAST MODELS TRY TO BRING A MORE PROGRESSIVE
WEATHER PATTERN...BUT HAVE LITTLE FAITH IN THE FORECAST FOR EARLY
NEXT WEEK SO CONTINUED WITH THE BLENDED GUIDANCE.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 708 AM CDT TUE MAR 15 2016

BAND OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE
TO LIFT ACROSS CENTRAL MN AND WEST CENTRAL WI THIS MORNING. HAVE
INCLUDED A MENTION OF THUNDER AT ALL SITES EXCEPT WESTERN ONES
/KAXN AND KRWF/. CIGS ARE NOT AS LOW AS MOST GUIDANCE IS PROGGING
THEM TO BE...WITH POCKETS OF VFR WORKING INTO WEST/SOUTH CENTRAL
MN. EXPECT WESTERN SITES TO STAY MAINLY VFR...BUT THE REMAINDER OF
THE AREA WILL BE PLAGUED BY INTERMITTENT SHRA/TS AND MVFR/IFR FOR
MOST OF THE PERIOD. SOUTHEAST WINDS SHIFT TO NORTHWEST WITH THE
FROPA...WITH SIGNIFICANT INCREASES BY TONIGHT.

KMSP...
VCTS TO START THE PERIOD...WITH INTERMITTENT SHOWERS AND MVFR/IFR
CONDITIONS THROUGH MOST OF IT. SOUTHEAST WINDS VEER TO NORTHWEST
THIS EVE AND INCREASE SIGNIFICANTLY BY MIDNIGHT.

/OUTLOOK FOR KMSP/
WED...MVFR WITH CHC OF IFR CIGS/-RA. WIND W 15-20G30KTS.
THU...MVFR WITH CHC OF IFR CIGS/-RA/-SN. WIND N 10 KTS.
FRI...VFR. WIND NNE 6KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
     FOR MNZ083>085-091>093.

&&

SHORT TERM...LS
LONG TERM...JRB
AVIATION...LS
Hazardous weather outlook, Mar 15, 4:38 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
438 AM CDT TUE MAR 15 2016

MNZ083>085-091>093-160945-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
438 AM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TODAY. NORTHWEST
WINDS WILL INCREASE LATER TONIGHT WITH GUSTS OVER 50 MPH POSSIBLE
BY EARLY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL LAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ044-045-051>053-060>063-069-070-077-078-WIZ014>016-023>028-
160945-
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-SCOTT-DAKOTA-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
438 AM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TODAY. A FEW AREAS
COULD GET 2 TO 3 INCHES OF RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTHWEST WIND GUSTS NEAR 50 MPH ARE POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>043-047>050-054>059-064>068-073>076-082-160945-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-
MCLEOD-SIBLEY-CARVER-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
438 AM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

In the hours before

Special weather statement, Mar 15, 3:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT TUE MAR 15 2016

MNZ093-152045-
FREEBORN-
309 PM CDT TUE MAR 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FREEBORN COUNTY...

AT 308 PM CDT...A STRONG THUNDERSTORM WAS JUST SOUTHEAST OF
HARTLAND...OR 9 MILES NORTHWEST OF ALBERT LEA...MOVING NORTHEAST AT
20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTLAND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4377 9353 4385 9348 4385 9336 4381 9329
      4373 9346
TIME...MOT...LOC 2008Z 217DEG 12KT 4378 9346

ADL

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:31 PM CDTRiver Flood WarningMPXEau Claire5 days
Mar 15, 4:31 PM CDTRiver Flood WarningMPXEau Claire4 days
Mar 15, 4:31 PM CDTRiver Flood WarningMPXBuffalo, Pepin7 days
Mar 15, 2:57 AM CDTHigh Wind WatchMPXBlue Earth, Faribault, Freeborn, Martin, Steele, Waseca12 hr
Mar 15, 3:01 PM CDTWind AdvisoryMPXBlue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 7 more28 hr
Mar 15, 3:09 PM CDTSpecial Weather StatementMPXFreeborn36 min

Nearby

Winter Weather Advisories in Wisconsin, 2016Winter Weather Advisories in Minnesota, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.